Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Tamilflu tiny VL increase
Oct 25, 2009

I have just seen my HIV specialist for the results of my recent blood work up and have had a tiny increase in my viral load from 40 to 56. The specialist said that he thought it might be due to the Tamiflu I was given when my partner contracted swine flu?

All of my other results were fine, CD4 up from 320 to 360, Cholesterol down to 4.4 from 6.7.

It's now 10 months since my diagnosis and starting Atripla (CD4 80, VL millions + PCP) and it just feels like a bit of a setback considering I've been pretty much 100% adherent (1 missed dose 5 months ago) to the regime.

Could I be developing drug resistance?

Response from Dr. Holodniy

Unlikely that tamiflu would interact with your HIV meds or the virus to cause this. I am not concerned. This is what we refer to as a viral load blip and is seen not infrequently. In almost all cases, it does NOT lead to failure of the HIV regimen.



Previous
Understanding my first meds
Next
haart therapy and hiv genes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement